MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH TAP SLEEVE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

MEDOS INTERNATIONAL SàRL CH TAP SLEEVE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 2020-00-116
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the tap sleeve was found to be broken.The issue was discovered during testing.There was no patient or surgical impact.This report is for one tap sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: photo investigation: the complaint device was not returned for investigation.A photo investigation was completed on the video.In the video, it could be seen that when the tap was removed, there were shavings of plastic from the tap sleeve falling off the tap.The drawings for the part number indicates that tap sleeve was made of polyphenylsulfone per ms-602 and not any metals.A definitive root cause of this issue could not be determined from the available information.Manufacturing record evaluation could not be performed since there was no lot number provided for the part.Document specification: since there was no date of manufacture, the current version of drawing for the device was reviewed.-tap sleeve, current revision since the device was not returned, an as-received condition and dimensional inspection could not be reviewed.Conclusion: the complaint condition was confirmed based on the available information.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a product investigation was conducted.Visual inspection: the tap sleeve (part # 202000116, lot #pr127478) was received at us cq.The complaint condition can be confirmed for the device as the investigation showed the root cause to be friction between the tap flutes and inner diameter of the tap sleeve cause small plastic particles to scrape off the tap sleeve.This occurs when the tap is inserted into the tap sleeve off axis.There is no impact to functionality of the part with this issue and the material is biocompatible and has the full gamut of iso-10993 testing including both genotoxicity and implantation studies (which typically are conducted for implants) with passing results.The intended use of this product is: assembled on the back table and used as a secondary way to assess tap depth and protect the soft tissue.The issue was noticed due to deviating from the intended use of device.No other issues were identified with the returned device.No new defects were found after reviewing pc attachment "source video.Mov" and the complaint condition can be confirmed dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: based on the date of manufactured, the current and the manufactured drawings were reviewed: no design issues or discrepancy were found.Investigation conclusion: the overall complaint can be confirmed.The root cause of the complaint condition can be confirmed due to friction between tape flutes and inner diameter of tape sleeve.This happened due to tap inserted into sleeve off-axis instead of recommended/intended use approach of device.Thus the cause can be traced to the user.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Pie-2005921 was opened to further evaluate this issue.Any further action will be captured under the pie.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A review of the receiving inspection (ri) for tap sleeve was conducted identifying that lot number pr127478 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 14 may 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TAP SLEEVE
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12366189
Report Number1526439-2021-01754
Device Sequence Number3887609
Product Code GEA
UDI-Device Identifier10705034530383
UDI-Public10705034530383
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-116
Device Catalogue Number202000116
Device Lot NumberPR127478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer08/27/2021
09/07/2021
10/26/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date08/27/2021
10/04/2021
10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN TISSUE PROTECTION SLEEVE